MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11.Additional manufacturer narrative: the device was not returned for evaluation.Attempts to retrieve the device and additional information are in process; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from south korea, a 11400m25 valve implanted in the mitral position was explanted after an implant duration of four (4) days.The implantation was initially reported as successful.Intraoperatively, the surgeon double checked the valve's function and all three leaflets open and close well during visual inspection.During immediate intra-operative echocardiography, there was minimal unusual mitral regurgitation, and the valve motion appeared normal.However, over the following four (4) days, gradual abnormal function was detected.Echocardiography diagnosed that two leaflets of the valve had become immobile.Consequently, a decision was made to explant the 11400m25 valve and proceed with reoperation.According to the scrub nurse present during the explant, there was no evidence of suture looping.A 27mm non-edwards valve was implanted in replacement.The patient was discharged under a safe health condition.
 
Additional Manufacturer Narrative
Added information to section b5 (description of event), d9 (device availability), h2, h3 and h6 (type of investigation).Corrected data in section d4 (expiration date) and d4 (primary udi number).H11.Additional narrative/data: the device history record (dhr) was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.The device was returned for evaluation.Customer report of "gradual abnormal function" was unable to be confirmed as per condition of return.As received, all three leaflets were stiff and translucent-like due to dehydration.X-ray demonstrated wire form intact.Multiple suture holes were visible around the sewing ring.Sewing ring cloth was cut in multiple areas around the valve.No other visible inconsistencies were observed on the valve.Returned unit appeared consistent with customer provided pictures; however valve appeared not dehydrated in the pictures.Functional testing cannot be performed due to the valve condition as received.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from south korea, a 11400m25 valve implanted in the mitral position was explanted after an implant duration of four (4) days.The implantation was initially reported as successful.Intraoperatively, the surgeon double checked the valve's function and all three leaflets open and close well during visual inspection.During immediate intra-operative echocardiography, there was slightly high pressure detected, and the valve motion appeared normal.However, over the following four (4) days, gradual abnormal function was detected.Echocardiography diagnosed that two leaflets of the valve had become immobile and the mitral valve area was very narrowed (peak gradient 35mmhg / mean gradient 20 mmhg and mitral valve area (mva) of 1.0 cm2).Consequently, a decision was made to explant the 11400m25 valve and proceed with reoperation.According to the scrub nurse present during the explant, there was no evidence of suture looping.A 27mm non-edwards valve was implanted in replacement.The patient was discharged on post-operative day (pod) 16 and was in stable condition.
 
Additional Manufacturer Narrative
Added information to section h6 (investigation findings) and h6 (investigations conclusions).H11: additional manufacturer narrative: the subject device passed in-process inspections for flow and coaptation, as well as visual inspection for cusp symmetry, valve circularity, and leaflet coaptation quality.Based on the information available, the complaint of "two leaflets of the valve had become immobile and the mitral valve area was very narrowed" was unable to be confirmed.Through evaluation of returned device, creases were observed on the leaflets.Leaflet creasing was found on the outflow side of leaflet 3 near commissure 1 and on the inflow side of leaflet 1 near commissure 2.Prolonged dehydration and then subsequent formalin storage can cause the valve leaflets to shrink and set the leaflets in a fixed position, creating improper coaptation of the leaflets.Leaflet creasing is caused from a force being applied to the leaflets, which is made more pronounced by excessive dehydration and then subsequent storage in formalin.For this event a definitive root cause cannot be conclusively determined; however, there is evidence of leaflet creasing prior to product dehydration, which could have been caused due to a retrograde force applied to the leaflet and contributed to the reported leaflet immobility/restricted motion.An edwards defect has not been confirmed.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key20501302
Report Number2015691-2024-07990
Device Sequence Number7629419
Product Code LWR
UDI-Device Identifier00690103205534
UDI-Public(01)00690103205534(17)260216(11)220217
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number11400M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/23/2024
12/10/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/20/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale